Georgia, 2014Strong Wind in Georgia, March 6, 2014
March 6, 2014 · NWS CHS · 1 event in 1 county or zone
A strong low pressure system enhanced the pressure gradient and led to gusty winds over the southeast. Previous rains along with these gusty winds contributed to a tree falling during the early overnight period.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system enhanced the pressure gradient and led to gusty winds over the southeast. Previous rains along with these gusty winds contributed to a tree falling during the early overnight period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 6, 4:35 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 6, 4:35 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EST THU MAR 6 2014
.SYNOPSIS...
STRENGTHENING LOW PRESSURE WILL TRACK FROM THE FLORIDA PENINSULA
TO THE GEORGIA AND SOUTH CAROLINA WATERS TONIGHT INTO EARLY
FRIDAY. THE DEEPENING LOW WILL LIFT NORTHEAST THROUGH
FRIDAY...ALLOWING HIGH PRESSURE TO RETURN AND PREVAIL SATURDAY
THROUGH TUESDAY. A SOUTHERN STREAM SYSTEM WILL LIKELY IMPACT THE
AREA DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TONIGHT...SURFACE LOW PRESSURE CURRENTLY LOCATED OVER THE EASTERN
EDGE OF THE GULF OF MEXICO WILL SHIFT NORTHEAST OVER FLORIDA AND INTO
THE ATLANTIC. THE LOW WILL THEN CONTINUE MOVING NORTHEAST UP THE
SOUTHEAST COAST. ALOFT...A ROBUST UPPER LOW LOCATED JUST EAST OF
THE ARKLATEX REGION WILL SHIFT TOWARDS THE REGION. WATER VAPOR
IMAGERY MID AFTERNOON SHOWED A SIGNIFICANT DRY SLOT SHIFTING INTO
OUR SOUTHWEST ZONES. THIS IS ALLOWING FOR A BIT OF A BREAK IN THE
RAINS ACROSS SOUTHEAST GEORGIA. THERE SHOULD BE ANOTHER BATCH OF
PRECIPITATION AS THE UPPER LOW APPROACHES AND WE GET ADDITIONAL
FORCING FROM ASSOCIATED SHORTWAVE ENERGY ALONG WITH ANOTHER SLUG
OF MOISTURE. RAINS SHOULD BECOME MORE CONVECTIVE/SHOWERY IN NATURE
AS THERE IS MID-LEVEL INSTABILITY PRESENT. IT SHOULD BE A FAIRLY
BREEZY NIGHT AS THE PRESSURE GRADIENT TIGHTENS AS THE LOW MOVES
CLOSER. CURRENT INDICATIONS IS THAT WE SHOULD REMAIN BELOW WIND
ADVISORY CRITERIA. GIVEN THE RAINFALL TODAY...AND PREVIOUS
DAYS...SOME WEAKER TREES/BRANCHES COULD BE BROUGHT DOWN DUE TO
SOME STRONGER GUSTS.
LAKE WINDS...STRONG NORTHEAST WINDS UP TO 25 KNOTS ARE EXPECTED ON
LAKE MOULTRIE THROUGH THE FIRST HALF OF TONIGHT. THUS...A LAKE
WIND ADVISORY REMAINS IN EFFECT AND BOATERS ARE URGED TO STAY OFF
THE LAKE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...A ROBUST CLOSED UPPER LOW WILL BE DIRECTLY OVER THE
SOUTHEAST STATES BY DAYBREAK...WITH THE ASSOCIATED SURFACE LOW
HAVING TRACKED OR RE-DEVELOPED OFF THE GEORGIA/CAROLINA COASTLINES.
BOTH THE LATEST GFS AND ECMWF MODEL SOLUTIONS SUGGEST PLENTIFUL DEEP
MOISTURE WILL BE WRAPPING AROUND THE BACK SIDE OF THE COASTAL LOW
DURING THE MORNING HOURS...AND WITH A SIGNIFICANT COLD POOL ALOFT
AND DECENT MID LEVEL LAPSE RATES...WILL SUPPORT SOLID RAIN CHANCES
THROUGH AT LEAST THE EARLY AFTERNOON. THE BEST RAIN COVERAGE WILL
OCCUR ACROSS NORTHERN AND WESTERN ZONES CLOSEST TO THE CENTER OF THE
COASTAL LOW. THERE IS STILL A SMALL CHANCE THAT SHOWERS COULD
PRODUCE SOFT HAIL OR GRAUPEL CONSIDERING 500 MB TEMPERATURES ALOFT
WILL BE FALLING TO -20 C FRIDAY MORNING. PERIODS OF RAIN DURING THE
MORNING HOURS...WHEN COMBINED WITH THICK CLOUD COVER...WILL KEEP
HIGH TEMPERATURES WELL BELOW SEASONAL NORMALS. EXPECT TEMPERATURES
TO ONLY PEAK IN THE UPPER 40S INLAND TO THE LOWER 50S NEAR THE COAST.
FRIDAY NIGHT...THE DYNAMIC COASTAL LOW SYSTEM WILL BECOME NEARLY
VERTICALLY STACKED BY THE EVENING HOURS...WHILE LIFTING FARTHER
EAST/NORTHEAST AWAY FROM THE AREA. A FEW ISOLATED SHOWERS COULD
LINGER ACROSS THE CHARLESTON TRI COUNTY AREA AROUND SUNSET. RAIN
CHANCES WILL DECREASE BELOW 15 PERCENT ACROSS THE ENTIRE FORECAST
AREA OVERNIGHT...AS DRY HIGH PRESSURE FINALLY PUSHES INTO THE
SOUTHEAST STATES. CLEARING SKIES AND LIGHT WINDS WILL SUPPORT
IDEAL RADIATIONAL COOLING CONDITIONS...ALLOWING TEMPERATURES TO
FALL INTO THE MID TO UPPER 30S AWAY FROM THE COAST. PATCHY FROST
IS STILL POSSIBLE DURING THE PRE DAWN HOURS...AND WILL CONTINUE TO
INCLUDE IN THE FORECAST FOR THE NORTHWEST TIER ZONES. WILL ALSO
MAINTAIN MENTION OF A SMALL POTENTIAL FOR A FROST ADVISORY IF
COVERAGE LOOKS TO BECOME MORE EXTENSIVE.
SATURDAY THROUGH SUNDAY...THE CENTER OF SURFACE HIGH PRESSURE
WILL DESCEND INTO THE SOUTHEAST STATES EARLY SATURDAY AND
GRADUALLY DRIFT SOUTH/SOUTHEAST OVERNIGHT. A FRONTAL SYSTEM WILL
ATTEMPT TO SHIFT TOWARD THE REGION FROM THE NORTHWEST SUNDAY
WITHIN WEAK SHORTWAVE ENERGY ALOFT...YET LACKING A TAP INTO DEEP
MOISTURE AND EVENTUALLY BECOMING PARALLEL TO FLOW ALOFT...SHOULD
RESULT IN LITTLE SENSIBLE WEATHER IMPACTS. DRY AND WARM
WEST/NORTHWEST FLOW IN THE MID TO UPPER LEVELS WILL ASSIST IN A
NOTABLE WARMING TREND. UNDER MOSTLY CLEAR TO PARTLY CLOUDY
SKIES...HIGH TEMPERATURES WILL RISE TO AROUND 70 DEGREES AWAY FROM
THE COAST ON SATURDAY...AND INTO THE LOW TO MID 70S INLAND SUNDAY
AFTERNOON. COASTAL AREAS WILL BE NOTABLY COOLER BOTH DAYS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE SURFACE RIDGE WILL BECOME ORIENTED TO THE SOUTH EARLY NEXT
WEEK...AND WHEN COMBINED WITH A DEEP OFFSHORE FLOW THROUGH THE
VERTICAL...TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL. A PIECE
OF ENERGY FROM AN EARLIER CLOSED LOW IN NORTHERN MEXICO AND THE
SOUTHERN PLAINS WILL HEAD TOWARD THE AREA BY MID WEEK...YET DAMPENS
UPON APPROACH. THUS THERE IS SOME UNCERTAINTY HOW MUCH WET WEATHER
WILL ACCOMPANY THE FEATURE. WILL BRING IN A SLIGHT CHANCE OF
SHOWERS SOUTH FOR TUESDAY...THAN SLIGHT CHANCE/CHANCE POPS
WEDNESDAY. A PHASING OF THE NORTHERN AND SOUTHERN STREAMS WILL
TAKE PLACE LATE IN THE FORECAST PERIOD OR BEYOND...AND EVENTUALLY
A MORE ORGANIZED SOUTHEAST STORM SYSTEM COULD OCCUR.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
FLIGHT RESTRICTIONS ARE EXPECTED TO PERSIST AT BOTH TERMINALS THROUGH
THE VALID TAF PERIOD /18Z FRIDAY/. IFR ONGOING AT KCHS AND KSAV
SHOULD CONTINUE THROUGH THE NIGHT WITH PERIODS OF LOWERED VSBYS
LIKELY WITHIN HEAVIER RAINFALL. PRECIPITATION SHOULD DIMINISH BY
MORNING WITH MODEL SOUNDINGS HINTING OF CIGS IMPROVING TO MVFR AS
WELL.
A TIGHTENED PRESSURE GRADIENT BETWEEN A WEDGE OF HIGH PRESSURE AND
A LOW PRESSURE SYSTEM MOVING OUT OF THE GULF OF MEXICO WILL ALLOW
FOR QUITE GUSTY CONDITIONS. WINDS WILL GUST AROUND 20 KTS THIS
AFTERNOON...THEN INCREASING TONIGHT WITH HIGHEST GUSTS OCCURRING AT
KCHS. TONIGHT...A STRONG LOW LEVEL JET WILL MOVE OVER THE
TERMINALS WITH MODEL SOUNDINGS SHOWING A PERIOD OF 45-55 KT WINDS
AT 2K FEET. THUS HAVE MAINTAINED MENTION OF LLWS IN THE TAF.
EXTENDED AVIATION OUTLOOK...HIGH PROBABILITIES FOR FLIGHT
RESTRICTIONS THROUGH LATE FRIDAY. VFR CONDITIONS ARE THEN
EXPECTED FRIDAY NIGHT THROUGH MONDAY.
&&
.MARINE...
ELEVATED WINDS/SEAS WILL CONTINUE THROUGH THE NIGHT. TIGHTENED
PRESSURE GRADIENT BETWEEN A WEDGE OF HIGH PRESSURE INLAND AND LOW
PRESSURE MOVING NORTHEAST FROM THE GULF IS ALLOWING FOR WIND GUSTS
IN EXCESS OF 35 KNOTS THROUGH AT LEAST THE FIRST PORTION OF THE
NIGHT. THUS HAVE MAINTAINED GALE WARNINGS FOR ALL WATERS WITH THE
EXCEPTION OF THE CHARLESTON HARBOR. BY DAYBREAK THE SURFACE LOW IS
EXPECTED TO BE LOCATED OVER THE CAROLINA COASTS...WITH CONDITIONS
SLIGHTLY IMPROVING. ALL OF THE GALE WARNINGS SHOULD END BY 10Z
WITH THE NEARSHORE SC WATERS THE LAST TO BE DROPPED. WARNINGS WILL
NEED TO BE REPLACED BY SCAS.
FRIDAY...A RAPIDLY DEEPENING LOW SYSTEM WILL BE ALONG THE CAROLINA
COASTLINE BY DAYBREAK...STEADILY LIFTING FARTHER EAST/NORTHEAST
AWAY FROM THE AREA AS THE DAY PROGRESSES. SOLID SMALL CRAFT
ADVISORY CONDITIONS WILL BE ONGOING ACROSS ALL WATERS FRIDAY
MORNING AND COULD CONTINUE INTO THE NIGHTTIME PERIOD UNDER A
STRONG 30 TO 40 KT JET AND ENHANCED PRESSURE GRADIENT.
SATURDAY THROUGH TUESDAY...MARINE CONDITIONS WILL BE ON AN
IMPROVING TREND SATURDAY...AS THE STRENGTHENING LOW IS FOUND FAR
OFF INTO THE NORTHWEST ATLANTIC AND CONTINENTAL HIGH PRESSURE
BUILDS FROM THE WEST. MARINE CONDITIONS WILL REMAIN RELATIVELY
QUIET SUNDAY UNDER THE INFLUENCE OF HIGH PRESSURE...BEFORE A
STRONGER PRESSURE PATTERN DEVELOPS IN WAKE OF A WEAK COLD FRONT
FOR MONDAY AND TUESDAY. WHILE WINDS AND SEAS WILL BE HIGHER BEHIND
THE FRONT...EXPECT CONDITIONS TO REMAIN BELOW ANY SMALL CRAFT
ADVISORY CRITERIA.
&&
.TIDES/COASTAL FLOODING...
TIDES/COASTAL FLOODING...TIDES WILL BE SIGNIFICANTLY HIGHER THAN
NORMAL ASTRONOMICAL LEVELS THROUGH TONIGHT GIVEN THE STRONG
NORTHEAST WINDS. THE HIGH TIDE AROUND MIDNIGHT TONIGHT COULD
SURPASS 7.0 FEET MEAN LOWER LOW WATER AT THE CHARLESTON TIDE
GAGE...WHICH TYPICALLY MEANS MINOR SALTWATER INUNDATION NEAR THE
COAST. THUS...A COASTAL FLOOD ADVISORY MAY BE REQUIRED TONIGHT.
HIGH SURF...SEAS UP TO 13 FEET ARE EXPECTED WITHIN THE CHARLESTON
COUNTY NEARSHORE WATERS AS NORTHEAST WINDS GUST TO 40 KT AND SUCH
CONDITIONS SHOULD PRODUCE BREAKER HEIGHTS IN THE SURF ZONE OF 5 TO
7 FEET. SOME BEACH EROSION AND DANGEROUS RIP CURRENTS ARE ALSO
EXPECTED. THUS...A HIGH SURF ADVISORY HAS BEEN ISSUED THROUGH
TONIGHT AND EVERYONE IS URGED TO STAY OUT OF THE WATER.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 AM EST FRIDAY FOR SCZ045.
HIGH SURF ADVISORY UNTIL 10 AM EST FRIDAY FOR SCZ050.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR AMZ352.
GALE WARNING UNTIL 5 AM EST FRIDAY FOR AMZ350.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR AMZ354-374.
SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...WMS
LONG TERM...33
AVIATION...ECT
MARINE...ECT/WMS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 6, 4:41 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EST THU MAR 6 2014
AMZ352-072145-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
441 PM EST THU MAR 6 2014
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ350-072145-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
441 PM EST THU MAR 6 2014
...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ117-119-139-141-SCZ048-049-051-072145-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
441 PM EST THU MAR 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
COASTAL HAZARDS...A SIGNIFICANT COASTAL STORM WILL PRODUCE
ELEVATED TIDES AND ROUGH SURF ALONG THE COAST TONIGHT INTO EARLY
FRIDAY. SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND THE TIMES
OF HIGH TIDE...ESPECIALLY TONIGHT. ELEVATED TIDES AND ROUGH SURF
COULD PRODUCE BEACH EROSION AND WILL GENERATE DANGEROUS CONDITIONS
IN THE SURF ZONE. COASTAL FLOOD ADVISORIES AND HIGH SURF
ADVISORIES MAY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-GAZ099>101-114>116-118-137-138-140-SCZ047-052-072145-
CHARLESTON HARBOR-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
INLAND JASPER-TIDAL BERKELEY-
441 PM EST THU MAR 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ354-374-072145-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
441 PM EST THU MAR 6 2014
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ045-072145-
INLAND BERKELEY-
441 PM EST THU MAR 6 2014
...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY FOR LAKE
MOULTRIE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FROST/FREEZE...UNDER CLEARING SKIES AND DIMINISHING WIND...EXPECT
PATCHY FROST TO DEVELOP LATE FRIDAY NIGHT INTO SATURDAY MORNING.
IF THE COVERAGE OF FROST IS MORE WIDESPREAD...A FROST ADVISORY
WOULD BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ087-088-SCZ040-042>044-072145-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
441 PM EST THU MAR 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FROST/FREEZE...UNDER CLEARING SKIES AND DIMINISHING WIND...EXPECT
PATCHY FROST TO DEVELOP LATE FRIDAY NIGHT INTO SATURDAY MORNING.
IF THE COVERAGE OF FROST IS MORE WIDESPREAD...A FROST ADVISORY
WOULD BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ050-072145-
CHARLESTON-
441 PM EST THU MAR 6 2014
...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
STRONG WINDS...AS LOW PRESSURE CONTINUES TO INTENSIFY OFF THE
SOUTHEAST COAST TONIGHT...NORTHEAST WINDS WILL INCREASE TO NEAR 25
MPH WITH GUSTS PAST 35 MPH POSSIBLE. A WIND ADVISORY MAY BE
REQUIRED THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Strong Wind, Coastal Chatham
- When
- March 6, 6:44 PM EST to 6:45 PM EST
- Where
- Coastal Chatham forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
Broadcast media reported a pine tree down on a power line.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in North Carolina, March 6 to 7, 2014$22 million · 14 events
- Debris Flow in California, March 6, 2014$50,000 · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 6, 20141 injured · 8 events
- High Wind in Wyoming, March 6, 201450 kt wind · 13 events
- Tornado and Damaging Winds in Florida, March 6, 2014EF0 · 11 events
- Heavy Snow in North Carolina, March 6 to 7, 201411 events
- Winter Storm in North Carolina, March 6 to 7, 20149 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 6, 20146 events
- Winter Storm and Winter Weather in Colorado, March 6 to 7, 20146 events
- Winter Weather in North Carolina, March 6 to 7, 20146 events
- Waterspouts in Gulf of Mexico, March 6, 20144 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 6, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505108.